50 posts in this topic
I just wanted to share one tiny glimmer of sunshine that I found. I am recently diagnosed with bipolar + schizotypal PD and I've started taking Abilify (aripiprozale). It is so confusing trying to learn everything all at once, and especially since schizotypal is either on the schizophrenia spectrum or classified as a PD depending on which side of the Atlantic you're on...
Anyway I thought this might be a good place to post this article, from a couple weeks ago. It sounds like scientists are going to figure out how to make antipsychotics NOT make us gain a bunch of weight! I mean, that would be really good news, right? Hopefully this is coming true. If anyone knows anything more about this please post. I realize with how the system works it's going to be years and years but... still. It made me happy and I'm scraping the barrel here, so. :-)
Weight Gain Receptor Linked to Antipsychotic Drug
I just started lithium recently for the first time (3 days ago, today will be the 4th day) at a rather small dose of 300 mg. My pdoc didn't want to give me too much since I'm on so many meds. But she said that such a dose in some of her patients works well with regimens like mine to stabilize them as I have been ultra-rapid cycling between hyperthymia and suicidal, psychotic depression.
I've noticed, however, in this short amount of time, that I've gained 7.5 lb since starting lithium. Is that a coincidence, or is 300 mg lithium still capable of causing weight gain?
Also, I'd like to understand the pharmacology behind lithium. Can someone who understands it explain it to me and/or share some links to some good sources that explain it well?
I have chronic tic disorder and am curious about pharmacological help. I have a few simple and complex motor tics that aren't exactly debilitating, but they are annoying and affect me at work. I work with kids and get asked "why do you do that weird thing with your eyes?" and stuff like that. Sleep deprivation tends to make the tics a lot worse. I'm on seroquel and it has been helping me sleep much better, so I've noticed a reduction, but they're still around. I've read that abilify has shown promising results in at least one study for helping tic disorder.
I didn't see a subforum for tic disorders, so I figured I'd just post it here since BP is still my primary diagnosis and adding another AAP would likely impact my mood as well. If anyone has any experience with anything like this, I'd love to hear about it.
My doc does not think I am bipolar.
My last appointment he tried to add on pristiq which I said no to since I had a horrible reaction to trying effexor (debilitating panic attacks and anxiety). I did tell him this but he suggested Pristiq.
Bad stuff keeps coming back now. Anger, rage, fleeting violent thoughts, passive suicidal ideation. It is sort of like how things were prior to being on any meds. I am on 45 mg Mirtazipine Sol-tab. Lorazepam 1mg prn.
Waiting until end of June to see my pdoc again. May see him sooner if things don't improve.